Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 32, NWS Tallahassee, FL

December 23, 2015Terrell County, Webster County, Georgia

NWS Tallahassee, FL issued this river flood warning at Dec 23, 2015, 4:30 AM EST for Terrell County, Webster County, Georgia. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 4:30 AM EST (09:30 UTC)
Expired
Dec 24, 2015, 8:30 AM EST
In force
28 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Terrell County, GA, Webster County, GA

The radar

The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1). The gauge peaked at 8.44 ft at Dec 25, 2015, 8:00 AM EST.

actionminormoderate4681012/2312/2412/25
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10.5 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WGUS42 KTAE 230930
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EST WED DEC 23 2015

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Georgia... 

  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-240930-
/O.NEW.KTAE.FL.W.0032.151223T0930Z-151224T1330Z/
/PRSG1.1.ER.151223T0854Z.151223T1800Z.151224T0730Z.NO/
430 AM EST WED DEC 23 2015

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Kinchafoonee Creek near Preston (SR 41).
* From early this morning, or until the warning is cancelled.
* At  4:00 AM Wednesday the stage was 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: The river will continue rising to near 7.5 feet by this 
  evening. The river will fall below flood stage after midnight 
  tomorrow.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$
1 follow-up statement
433 
WGUS42 KTAE 231432
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
932 AM EST WED DEC 23 2015


...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-241200-
/O.EXT.KTAE.FL.W.0032.000000T0000Z-151224T1200Z/
/PRSG1.1.ER.151223T0854Z.151223T1800Z.151224T0600Z.NO/
932 AM EST WED DEC 23 2015

The Flood Warning continues for 
 the Kinchafoonee Creek near Preston (SR 41).
* Until Thursday morning.
* At  7:00 AM Wednesday the stage was 7.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: The river will continue rising to near 8.2 feet by this 
  afternoon. The river will fall below flood stage after midnight 
  tomorrow.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 23, 2:59 AM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Dec 23, 2:59 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 AM EST WED DEC 23 2015

...More Rain on the Way Today...
...Record Warmth Expected for Christmas...

.Near Term [Through Today]...
The 11 pm EDT regional surface analysis showed a dissipating warm
front to our south, left over from a cold pool caused by
Tuesday's MCS. Vapor imagery and upper air data showed moist
southwest winds aloft, with perhaps multiple minor perturbations
within this flow helping to generate and/or maintain areas of
deep moist convection along the Gulf Coast and over the Gulf.

With the main upper level trough (currently over the Central
Plains) expected to remain far removed from our forecast area,
and no synoptic scale surface features to focus convection, it
appears that the bulk of today's forcing will come from either
the mesoscale (i.e. outflow boundary interactions) or strong warm
air advection in the lower troposphere. This presents a
significant forecast challenge because the numerical guidance,
even the CAMs, often struggle with forecasting MCS's and their
attendant outflows. Warm air advection tends to be very broad
(spatially and temporally), making it difficult to be precise. In
other words, this is not the run-of-the-mill cold front/squall
line set up. Using the consensus of the CAMs, global models, and
MOS, we are forecasting high PoPs today, except around Cross City
(where the PoP is only 30%). Rain is possible at any time today.

As for the potential for severe weather, we are less confident in
severe thunderstorms today than we were just 12 hours ago.
Although there will be sufficient vertical wind shear, moisture,
and mid layer lapse rates to support some storm organization, our
confidence in getting sustained, focused updrafts is low. Having
said that, we are still in a 5% risk (within 25 miles of a point)
for severe thunderstorms today, with the primary threat being
damaging wind gusts. However, a tornado can not be ruled out.

.Short Term [Tonight Through Friday]...
Deep southwesterly flow will continue into the overnight hours,
keeping the atmosphere moist and modestly unstable. However, with
the primary shortwave lifting into the Great Lakes overnight,
forcing will be on the decline. This should lead to an overall
decrease in convective coverage tonight, with the best rain
chances retreating to the northwestern portion of the area.

For Thursday, the ridge over the western Atlantic will begin to
nose back to the west, pushing the corridor of deepest moisture
westward as well. This will leave the best chances for
thunderstorms in the Florida Panhandle and SE Alabama for
Thursday. Given decent instability and marginally sufficient deep
layer shear, a few of the storms could be strong on Thursday, with
SPC maintaining a marginal risk for severe storms over the western
half of the forecast area.

The ridge will become more firmly established by Christmas Day,
with record warmth becoming the main story. High temperatures will
likely reach at least the lower 80s for near all areas away from
the immediate coast. Mid 80s will be possible over the eastern
half. The high temperature at Tallahassee will likely break the
daily record (80F), and possibly the monthly record for December
(84F).

.Long Term [Friday Night Through Wednesday]...
The warm weather will continue into the week after Christmas with
the upper ridge remaining firmly planted over the Western Atlantic
and southeastern states. Expect mostly dry conditions through the
weekend with temperatures well above normal for late December. The
next chance of rain will likely be early next week, as a deep
upper low ejects from the Southern Plains and drives a cold front
eastward along the Gulf Coast. The timing and strength of this
system remain highly uncertain at this time.

&&

.Aviation...
[Through 06Z Thursday] There is good agreement among the
numerical guidance in widespread low cigs through at least dawn.
Areas of fog are also expected, though scattered SHRA will be
associated with sporadic improvements in cigs/Vis overnight. (So
far the extent of IFR conditions has been rather spotty). We
expect SHRA/TSRA to develop by dawn, especially around KDHN and
KECP, then spread quickly eastward. Any lingering fog/low cigs
will dissipate once the rain arrives. SHRA and TSRA remain
possible this afternoon and evening, but our confidence is lower
for this. Low cigs/Vis may return to KTLH and KECP later this
evening.

&&

.Marine...
Southerly winds will increase over the waters today, with
conditions over the western waters reaching Small Craft Advisory
levels during the daytime hours. Conditions will begin to improve
this evening, with light southerly to southeasterly winds expected
through Friday.

&&

.Fire Weather...
There are no fire weather concerns.

&&

.Hydrology...
The NWP guidance consensus is no longer forecasting the unusually
high QPF values we were seeing over the past several runs. While
it's tempting to cancel our current Flash Flood Watch, we would
prefer to see how the rain pattern evolves later this morning
before making that call.

Modest rises are expected on area rivers given the recent and
expected rainfall amounts. The Apalachicola at Blountstown will
reach minor flood stage today as a result of releases at Woodruff
Dam. Otherwise, the Choctawhatchee may reach flood stage in
Florida later in the week, depending on exactly how much rain
falls across the basis through tonight.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   76  69  80  65  83 /  60  50  20  10  10
Panama City   75  69  76  68  78 /  60  50  30  20  10
Dothan        75  68  79  66  81 /  80  60  50  20  10
Albany        76  67  80  65  83 /  70  50  30  10  10
Valdosta      78  68  81  65  83 /  40  30  10  10  10
Cross City    80  69  84  65  85 /  30  20  10  10  10
Apalachicola  74  69  76  66  77 /  50  50  20  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning FOR Calhoun-Central
     Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
     Gulf-Jackson-North Walton-South Walton-Washington.

     High Rip Current Risk until 7 AM EST /6 AM CST/ this morning FOR
     Coastal Bay-Coastal Gulf-South Walton.

GA...Flash Flood Watch through Thursday morning FOR Baker-Calhoun-
     Clay-Dougherty-Early-Lee-Miller-Quitman-Randolph-Seminole-
     Terrell.

AL...Flash Flood Watch through late tonight FOR Coffee-Dale-Geneva-
     Henry-Houston.

GM...NONE.
&&

NEAR TERM...FOURNIER
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...FOURNIER
MARINE...CAMP
FIRE WEATHER...FOURNIER
HYDROLOGY...FOURNIER/CAMP

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.